Main Menu

Events & Speaking Engagements

PDF

18th Annual Employment Law Symposium

Happy Hollow Club - 1701 S 105th St, Omaha, NE 68124
10.24.23 | 11:30 AM - 4:30 PM

Please join us on Tuesday, October 24, 2023, from 11:30 AM to 4:30 PM for the 18th Annual Employment Law Symposium at Happy Hollow Club. Space is limited for this complimentary event, so register early.

Register here

AGENDA

11:30 AM - 12:00 PM
Registration, Lunch Provided

12:00 PM - 4:30 PM
Program

12:00 PM – 12:30 PM
Adapting to AI: Insights for HR Professionals and Attorneys | 30 minutes
Erin E. Schroeder and Patrice D. Ott
Erin and Patrice will explore the different considerations that HR advisors and legal counsel must consider when dealing with the emergence and evolution of Artificial Intelligence (AI) in business, including: safeguarding against inadvertent discrimination; drafting compliant agreements, offers, and terms of employment; and ensuring that clients and employees use AI appropriately and do not expose confidential information or improperly delegate duties to AI functions.

12:30 PM - 1:00 PM
Insights from the Nebraska Equal Opportunity Commission | 30 minutes
Guest Speaker from the Nebraska Equal Opportunity Commission
The Nebraska Equal Opportunity Commission will provide an update on happenings at the NEOC and its work involving the investigations of employee discrimination claims.

1:00 PM – 1:30 PM
A New Form I-9 and a New Reason to Use E-Verify | 30 minutes
Stephanie A. Grattan 
A new edition of the Form I-9 was recently published allowing employers who are enrolled in E-Verify and in good standing to virtually inspect the identity and work authorization documents presented by new hires. The newly announced change incentivizes employers who are not otherwise required to use E-Verify by state or local law or a federal contract with the FAR E-Verify clause to voluntarily enroll in E-Verify in order to take advantage of virtual inspection. This session will review the new edition of the Form I-9, the parameters of the virtual inspection process, and E-Verify program compliance.

1:30 PM – 1:45 PM
Break

1:45 PM - 2:15 PM
Navigating Medical Requests from Temporary Workers: A Contingency Plan | 30 minutes
John P. Barrett
Temporary employment arrangements are becoming increasingly prevalent, and HR professionals need to understand the intricacies of managing medical accommodation and leave requests within this context. John will equip you with an understanding of joint employers’ responsibilities under the ADA and FMLA in the context of temporary employees to ensure legal compliance, uphold employee rights, prevent unlawful interference and discrimination, and effectively manage potential risks. This comprehensive approach will encourage and foster a fair and inclusive work environment while simultaneously safeguarding the organization's interests.

2:15 PM – 2:45 PM
BREAKOUT SESSIONS

Employee Wellness Programs: Nurturing a Healthy and Productive Lifestyle for Employees | 30 minutes
Baylie I. Moravec
Baylie will discuss the importance of employee wellness programs, the benefits that come from employee wellness programs, and the best practices for implementing such programs. The following session will explore the legal and ethical considerations and discuss the workplace benefits that are gained when employees have work-life balance and flexibility.

Don’t Ignore the Health of your Health and Welfare Benefits – Mistakes to Avoid, Best Practices, and Proactive Measures | 30 minutes
Peter M. Langdon
Ensuring legally compliant and up-to-date health and welfare benefits is critical in avoiding potential penalties and legal exposure. This presentation, on the maintenance and operation of a company’s health and welfare benefits, will arm benefits professionals, managers, and executives with the tools needed to ensure the offering of legally compliant welfare benefits, avoid potential pitfalls, address issues when they arise, and implement best practices to ensure the health of an organization’s health and welfare benefits offerings.

2:45 PM – 3:00 PM
Break

3:00 PM – 3:30 PM
Navigating Complex Legal Terrain: Exploring HR Challenges in Workplace Situations | 30 minutes
Margaret C. Hershiser and Ryan J. Sevcik
One of the most challenging aspects of an HR professional’s job is spotting all of the complex legal issues that a particular situation presents. In this role-playing exercise, Margaret and Ryan will address a typical workplace situation while the attendees try to “spot the issues” that need to be considered in conjunction with HR’s plan of action.

3:30 PM – 4:00 PM
Protecting the Company’s Interests in the Shifting Sands of Non-Compete Laws | 30 minutes
John C. Dunn
John will address the proposals and guidance issued by the Federal government as well as the changes in state laws regulating non-competition agreements.  John will then discuss additional actions employers can take to protect its legitimate business interests other than using non-competition agreements.  

4:00 PM – 4:30 PM
Sick and Tired of Confusion: Navigating the Sick Leave Law Outbreak | 30 minutes
Katie M. Runge
Explore the complexities of sick leave laws and discover their implications for both employers and employees. Join Katie as she offers valuable insight to guide you through the intricacies of state and local sick leave regulations, aiding in your navigation of this multifaceted landscape.

Register here

Continuing Education Credit Information:
HR Certification Credit, pending
Nebraska CPA, pending
Nebraska CLE, pending
Iowa CLE, pending
Koley Jessen is recognized by SHRM for Professional Development Credits (PDCs) for SHRM-CP®️ or SHRM-SCP®️

For questions email events@koleyjessen.com 

Back to Page

We use cookies on our website to improve functionality and performance, analyze website traffic and enable social media features. By continuing to use our website, you agree to our use of cookies.